Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Lake Charles, LA

June 26, 2014Allen Parish, Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 26, 2014, 3:49 PM CDT for Allen Parish, Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2014, 3:49 PM CDT (20:49 UTC)
Expired
Jun 26, 2014, 4:30 PM CDT
In force
41 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS54 KLCH 262049
SVRLCH
LAC003-011-019-262130-
/O.NEW.KLCH.SV.W.0039.140626T2049Z-140626T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES REEVES...
  SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...RAGLEY...
  NORTH CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...WESTLAKE...MOSS BLUFF...

* UNTIL 430 PM CDT

* AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES NORTHWEST OF MOSS
  BLUFF...MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GILLIS AND LONGVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3061 9297 3042 9308 3042 9313 3038 9313
      3038 9311 3021 9321 3026 9345 3072 9341
TIME...MOT...LOC 2048Z 200DEG 26KT 3038 9328

$$

DEAL/STACKHOUSE
1 follow-up statement
629 
WWUS54 KLCH 262108
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT THU JUN 26 2014

LAC019-262118-
/O.CAN.KLCH.SV.W.0039.000000T0000Z-140626T2130Z/
CALCASIEU LA-
408 PM CDT THU JUN 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALCASIEU PARISH
IS CANCELLED...

LAT...LON 3061 9297 3042 9308 3043 9313 3040 9313
      3040 9338 3049 9339 3049 9343 3072 9341
TIME...MOT...LOC 2108Z 200DEG 26KT 3052 9322

$$

LAC003-011-262130-
/O.CON.KLCH.SV.W.0039.000000T0000Z-140626T2130Z/
BEAUREGARD LA-ALLEN LA-
408 PM CDT THU JUN 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN ALLEN AND SOUTHEASTERN BEAUREGARD PARISHES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR RAGLEY..MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REEVES...SINGER AND LONGVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3061 9297 3042 9308 3043 9313 3040 9313
      3040 9338 3049 9339 3049 9343 3072 9341
TIME...MOT...LOC 2108Z 200DEG 26KT 3052 9322

$$

STACKHOUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 26, 3:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT THU JUN 26 2014

.SYNOPSIS...

A DOME OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN GULF OF MEXICO
...OFFSHORE TAMPA. AN ATTENDANT WARM (OR CARIBBEAN) CONVEYOR BELT
AIRSTREAM IS FOUND ON THE OUTER WESTERN PERIPHERY OF DOME...ITS
PRINCIPAL AXIS CURVING CLOCKWISE FROM THE BAY OF CAMPECHE THROUGH
HOUMA...BEFORE TURNING EAST TO ACROSS SOUTH ALABAMA.

FURTHER UP...A DIFLUENT TROUGH...EMBEDDED IN THE SOUTHERN STREAM OF
THE MIDLATITUDE WESTERLIES...EXTENDS FROM EASTERN OKLAHOMA THROUGH
THE MOUTH OF THE RIO GRANDE RIVER. SEVERAL WESTERLY IMPULSES (OR
WESTERLY SURGES) CONTINUE TO EMANATE OUT OF THE TROUGH...PROPAGATING
EASTWARD ACROSS SOUTHEAST TEXAS AND LOUISIANA.

&&

.DISCUSSION...

SOUTHERLY IMPULSES (OR SURGES) CONTINUE RIDING-UP ALONG THE
(INCLINED) PRINCIPAL AXIS. ITS MESO-CONVECTIVE LIFT IS PHASING IN
WITH THE PVA LIFT ATTENDING THE WESTERLY IMPULSES (OR SURGES).
STRONG SHOWERS AND THUNDERSTORMS ARE THE RESULT.

IN GENERAL...THE WARM CONVEYOR BELT AIR STREAM (ISENTROPIC LIFT)
WILL PERSIST ACROSS THE FORECAST AREA THROUGH FRIDAY. THE PHASING-
IN OF SOUTHERLY SURGES AND WESTERLY SURGES ALOFT WILL BRING ABOUT
STRONG SHOWERS AND THUNDERSTORMS.

THE CARIBBEAN FEED WILL WEAKEN OVER THE WEEKEND. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  85  76  88  77 /  60  70  50  50  10
KBPT  75  86  77  89  77 /  60  70  50  50  10
KAEX  73  85  73  88  74 /  60  70  40  50  10
KLFT  75  85  76  89  77 /  70  70  40  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 26, 5:38 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT THU JUN 26 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS AN UPPER
TROUGH LINGERS OVER THE REGION. WITH AMPLE MOISTURE OVER THE
AREA...STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OR HIGH
RAINFALL RATES WITHIN A SHORT PERIOD OF TIME. AS A RESULT...MINOR
FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE. IN
ADDITION...STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF GUSTY WINDS. NO WIDESPREAD OR ORGANIZED SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN ON FRIDAY. SHOWER AND THUNDERSTORM CHANCES WILL DECREASE
THROUGH THE WEEKEND. SOME STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY
WINDS. ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED BY EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-271045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER
LIGHTNING AND WIND GUSTS TO AROUND 35 KNOTS. IN ADDITION...SOME
STORMS COULD CONTAIN VERY HEAVY RAINFALL REDUCING VISIBILITIES TO
LESS THAN 1 NM.

SOUTHERLY WINDS WILL STRENGTHEN OVER THE COASTAL WATERS WEST OF
CAMERON TONIGHT...AND SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS
THROUGH THE EARLY PART OF THE WEEKEND AS WINDS AND SEAS REMAIN
ELEVATED. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT
TIMES.

OTHERWISE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AND
SATURDAY WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES...GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM THE MAIN
HAZARDS IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

24

In the hours before

Special weather statement, Jun 26, 1:13 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT THU JUN 26 2014

LAZ027-TXZ180-201-259-260-262015-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-VERNON LA-
113 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES
UNTIL 315 PM CDT...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF SLAGLE TO 6 MILES SOUTH OF ANACOCO TO 10 MILES EAST OF
BROOKELAND TO 6 MILES WEST OF EBENEZER TO FRED TO 6 MILES WEST OF
SARATOGA...MOVING NORTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HUTTON...TOLEDO BEND DAM...VILLAGE MILLS...ANACOCO...SPURGER AND TOWN
BLUFF.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3102 9465 3106 9457 3104 9445
      3116 9392 3117 9358 3128 9354 3128 9345
      3137 9339 3137 9303 3132 9288 3127 9285
      3077 9386 3018 9463 3047 9473 3050 9473

LANDRENEAU
Local storm report, Jun 26, 2:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FUNNEL CLOUD     2 NW KIRBYVILLE         30.68N 93.92W
06/26/2014                   JASPER             TX   BROADCAST MEDIA

            RELAYED REPORT FROM LOCAL RADIO STATION OF FUNNEL CLOUD.

&&

MSTACKHOUSE
Special weather statement, Jun 26, 2:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 PM CDT THU JUN 26 2014

LAZ027>033-045-TXZ180-201-259>262-262200-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
VERNON LA-AVOYELLES LA-UPPER ST. MARTIN LA-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
256 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON...AVOYELLES AND ST. MARTIN
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON
AND TYLER COUNTIES UNTIL 500 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KROTZ
SPRINGS TO EUNICE TO RAGLEY TO 8 MILES SOUTHEAST OF CALL TO
SARATOGA...MOVING NORTH AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OLD SALEM...KOUNTZE...WASHINGTON...BANCROFT...HARMONY AND MAMOU.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3066 9458 3088 9391 3102 9175
      3085 9181 3071 9173 3056 9175 3048 9167
      3047 9167 3049 9277 3045 9278 3041 9339
      3049 9339 3049 9349 3040 9349 3040 9374
      3020 9463 3041 9472 3050 9472

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:13 PM CDTSpecial Weather StatementLCHVernon2 hr
Jun 26, 2:51 PM CDTSpecial Marine WarningLCH114 min
Jun 26, 2:56 PM CDTSpecial Weather StatementLCHAllen, Beauregard, Evangeline, Saint Landry2 hr
Jun 26, 4:04 PM CDTSpecial Weather StatementLCHAvoyelles41 min
Jun 26, 4:16 PM CDTSpecial Weather StatementLCHRapides, Vernon59 min
Jun 26, 4:23 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard22 min
Jun 26, 6:06 PM CDTSpecial Marine WarningLCH54 min
Jun 26, 6:09 PM CDTSpecial Weather StatementLCHAvoyelles, Lafayette, Saint Landry66 min
Jun 26, 6:20 PM CDTSpecial Marine WarningLCH55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.